Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 12, NWS Shreveport, LA

March 4, 20204 parishes in Louisiana; Panola County, Texas

NWS Shreveport, LA issued this flash flood warning at Mar 4, 2020, 8:44 AM CST for 4 parishes in Louisiana; Panola County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2020, 8:44 AM CST (14:44 UTC)
Expired
Mar 4, 2020, 11:45 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA, Panola County, TX

The radar

The Shreveport radar (KSHV), 18 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

158 
WGUS54 KSHV 041444
FFWSHV
LAC015-017-031-119-TXC365-041745-
/O.NEW.KSHV.FF.W.0012.200304T1444Z-200304T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
844 AM CST Wed Mar 4 2020

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southeastern Webster Parish in northwestern Louisiana...
  Northwestern De Soto Parish in northwestern Louisiana...
  Southern Caddo Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...
  Panola County in northeastern Texas...

* Until 1145 AM CST.

* At 843 AM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Shreveport, Bossier City, Minden, Carthage, Haughton, Greenwood,
  Stonewall, Sibley, Beckville, Doyline, Dubberly, Heflin, Deberry,
  Gary City, Keachi, Longstreet, Keat Chie, Curtis, Front and Spring
  Ridge.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3220 9458 3228 9453 3261 9318 3255 9317
      3241 9332 3240 9342 3207 9386 3198 9460

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

50
1 follow-up statement
505 
WGUS74 KSHV 041640
FFSSHV

Flash Flood Statement
National Weather Service Shreveport LA
1040 AM CST Wed Mar 4 2020

LAC015-017-031-119-TXC365-041745-
/O.CON.KSHV.FF.W.0012.000000T0000Z-200304T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster LA-De Soto LA-Caddo LA-Bossier LA-Panola TX-
1040 AM CST Wed Mar 4 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CST FOR
SOUTHEASTERN WEBSTER...NORTHWESTERN DE SOTO...SOUTHERN CADDO...
SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND PANOLA
COUNTIES...

At 1039 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Shreveport, Bossier City, Minden, Carthage, Haughton, Greenwood,
Stonewall, Sibley, Beckville, Doyline, Dubberly, Heflin, Deberry,
Gary City, Keachi, Longstreet, Keat Chie, Curtis, Front and Spring
Ridge.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3220 9458 3228 9453 3261 9318 3255 9317
      3241 9332 3240 9342 3207 9386 3198 9460

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 5:18 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 4, 5:18 AM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
518 AM CST Wed Mar 4 2020

.UPDATE...
Elevated convection ongoing along and north of a frontal boundary
stretched across central Louisiana into southeast Texas. Low level
southerly flow lifting over front will continue to generate strong
to severe thunderstorms mainly south of I-20 this morning.
Therefore, Severe Thunderstorm Watch number 42 is now in effect
through noon. /05/

&&

.AVIATION...
VCTS conditions expected mainly along and south of I-20 and
including ELD this morning with VCSH conditions possible across
TXK. Convection to continue through the afternoon transitioning to
VCSH and -RA by 05/00Z. Otherwise, MVFR ceilings this morning to
possibly improve to low VFR this afternoon before becoming
MVFR/IFR after 05/00Z. Otherwise, northeast winds to increase to
10 to 15 knots today, becoming north around 5 to 10 knots
tonight. /05/

&&

.PREV DISCUSSION... /issued 204 AM CST Wed Mar 4 2020/

SHORT TERM.../Today through Thursday/
An upper-level low translating eastward across the ArkLaTex today
will interact with a surface cold front extending across deep
east Texas and central Louisiana. An east-west band of elevated
convection across these areas along and north of the front could
support strong to severe thunderstorms this morning. Locally
heavy rainfall, hail and damaging winds will be the highest
threats.

Convection to linger through this afternoon and into tonight
while gradually diminishing in intensity as upper-low becomes
centered overhead and opens into a trough. Additionally, wrap
around moisture behind a surface and low-level low pressure across
the northern gulf will support low elevation showers across the
region as it moves into the the north central Gulf of Mexico.

Dry conditions expected on Thursday as upper-ridge builds
areawide. Temperatures during the short term period to range
from highs in the 60s and lows in the upper 40s. /05/

LONG TERM.../Thursday Night through Wednesday Night/

Upper trough confined to the Great Lakes and the Ohio Valley region
of the country will have a cold front associated with it that will
swing through our region Thu/Thu Night which will help to reinforce
some slightly cooler temperatures Thursday Night but for the most
part, this airmass will quickly modify for Friday into the upcoming
weekend as southerly winds return for the weekend.

Upper ridging will dominate our area of the country for the upcoming
weekend but this ridge begins to slide east of our region late
Sunday and especially early next week. Upper flow to become
southwest Sunday Night through at least Monday which will result in
increasing rain chances as we should see good low and mid level
moisture return ahead of disturbances moving our way in this flow.
Too early to pinpoint anything significant concerning this weather
pattern next week but potential instability suggests that some of
these storms could be on the strong side in the Mon-Tue timeframe
ahead of our next cold front.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  48  67  43 / 100  80   0   0
MLU  60  50  66  42 / 100  90  10   0
DEQ  61  43  70  33 /  70  50   0   0
TXK  58  46  67  41 /  90  70   0   0
ELD  59  46  67  38 / 100  80  10   0
TYR  59  45  67  43 / 100  70   0   0
GGG  60  46  67  42 / 100  80   0   0
LFK  65  49  68  45 / 100  80   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/13
Hazardous weather outlook, Mar 4, 2:26 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
226 AM CST Wed Mar 4 2020

LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. Some of these storms could be strong
to severe, especially this morning. At this time, large hail
appears to be the main threat but an isolated damaging wind and
tornado threat cannot be ruled. The severe threat should diminish
quickly this evening into the overnight hours but there will be a
heavy rainfall threat today through tonight mainly south of the
Interstate 20 Corridor of Northeast Texas and Northern Louisiana.
This will include the Lower Toledo Bend and Sam Rayburn Country of
Deep East Texas into West Central and East Central Louisiana where
excessive heavy rainfall could result in some localized flooding
issues through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may become necessary today for the
possibility of strong to severe thunderstorms.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136-
137-149-051200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. While some isolated strong
thunderstorms may be possible across some locations later today,
any severe thunderstorms should remain south of the region through
tonight. While periods of heavier rainfall will be possible
through tonight, any flooding threat should remain south of the
region as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be necessary through
tonight.

13

In the hours before

Local storm report, Mar 4, 7:39 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     HENDERSON               32.15N 94.79W
03/04/2020                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN US 84 AND CR 3167. OUTSIDE OF
            MOUNT ENTERPRISE.

&&
Local storm report, Mar 4, 7:45 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     HENDERSON               32.15N 94.79W
03/04/2020                   RUSK               TX   EMERGENCY MNGR

            TREES DOWN ON SH 42 @ CR 468 IN SW RUSK.

&&

24
Local storm report, Mar 4, 7:54 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             2 NNE STONEWALL         32.28N 93.80W
03/04/2020  E1.00 INCH       DE SOTO            LA   NWS EMPLOYEE

            ONE INCH HAIL REPORTED IN THE STONEWALL
            VICINITY.

&&

24
Local storm report, Mar 4, 8:25 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             2 NE BOSSIER CITY       32.55N 93.69W
03/04/2020  U0.50 INCH       BOSSIER            LA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

25
Local storm report, Mar 4, 8:26 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HAIL             3 E SHREVEPORT          32.47N 93.75W
03/04/2020  U1.00 INCH       CADDO              LA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

25
Local storm report, Mar 4, 8:27 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     FLASH FLOOD      HENDERSON               32.15N 94.80W
03/04/2020                   RUSK               TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:52 AM CSTSpecial Weather StatementSHVBienville53 min
Mar 4, 3:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln33 min
Mar 4, 3:37 AM CSTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union53 min
Mar 4, 5:12 AM CSTSevere Thunderstorm WarningSHVSabine48 min
Mar 4, 5:31 AM CSTSpecial Weather StatementSHVDe Soto44 min
Mar 4, 5:57 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 4, 6:05 AM CSTSpecial Weather StatementSHVCaddo40 min
Mar 4, 6:18 AM CSTSpecial Weather StatementSHVOuachita42 min
Mar 4, 7:15 AM CSTSpecial Weather StatementSHVCaldwell45 min
Mar 4, 7:26 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto49 min
Mar 4, 7:52 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto27 min
Mar 4, 8:03 AM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster21 min
Mar 4, 9:20 AM CSTSpecial Weather StatementSHVLincoln, Union40 min
Mar 4, 9:51 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River4 hr
Mar 4, 11:12 AM CSTFlash Flood WarningSHVDe Soto, Sabine3 hr
Mar 4, 12:39 PM CSTSpecial Weather StatementSHVCaldwell, Grant, Winn66 min
Mar 4, 4:28 AM CSTSpecial Weather StatementSHVAngelina32 min
Mar 4, 4:34 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby41 min
Mar 4, 6:09 AM CSTSpecial Weather StatementSHVCherokee51 min
Mar 4, 6:36 AM CSTSpecial Weather StatementSHVRusk39 min
Mar 4, 6:44 AM CSTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith46 min
Mar 4, 6:48 AM CSTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk42 min
Mar 4, 7:21 AM CSTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk39 min
Mar 4, 7:24 AM CSTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith51 min
Mar 4, 7:34 AM CSTFlash Flood WarningSHVCherokee, Rusk, Smith3 hr
Mar 4, 10:30 AM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby8 days
Mar 4, 12:12 PM CSTSpecial Weather StatementSHVAngelina33 min
Mar 4, 12:49 PM CSTSpecial Weather StatementSHVNacogdoches, Shelby41 min
Mar 4, 1:26 PM CSTSpecial Weather StatementSHVAngelina49 min

Nearby

Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.